Doda, a Ground Opiate Poppy Used for Tea – Is a Growing Problem in Vancouver
Doda is fairly commonly used in India and Pakistan. It is an opiate drug that is made by finely grinding the entire poppy pod into a fine powder that is consumed, typically in an opiate tea. Although it’s not as potent as refined products like heroin, it can cause similar effects and it is addictive – and illegal.
Consuming doda can lead to euphoria and a burst of energy, as well as less pleasant side effects like nausea and dizziness. In large quantities, it can cause a fatal overdose.
Dr. Gulzar Cheema of Vancouver says that in some communities, doda is as commonly used as marijuana and that addiction is a growing problem. He says that for those that develop an addiction to the opiate product, the recovery process can be very unpleasant, describing symptoms such as "loss of appetite, tremors, panic, panic attacks…You get stomach cramps; some people get diarrhea and vomiting."
Rajpal Singh, who works as an addictions councilor in the Surrey B.C. region says that among the South Asian community, Doda addiction is the second most common problem – and says that the situation is getting worse, saying, "It's spread a lot and it's spreading more. It is a big problem."
Police say that they believe an organized crime syndicate is behind the massive field of poppies just discovered. Two men who were employed to tend the crop have been arrested.
Post a comment 2
We welcome republishing of our content on condition that you credit Choose Help and the respective authors. This article is licensed under a Creative Commons License.
Getting High on Suboxone?
Users taking Suboxone to stave off the withdrawal pains of an opiate addiction aren't supposed to be able to abuse the medication. That was the idea anyway when the FDA approved the drug in 2002 for take-home use. Today's thriving street market for the drug has the FDA change its tune.Read the complete article
If you try to abuse Suboxone or you take it for the first time before you're feeling opiate withdrawal symptoms, you can go into precipitated withdrawal - which is a sudden and intense medication caused entry into opiate withdrawal symptoms. Learn how Suboxone can cause precipitated withdrawal and learn how to make sure you'll never have to experience it!Read the complete article